Author(s): Fukui T, Otani S, Hataishi R, Jiang SX, Nishii Y,
Abstract Share this page
Abstract Small-molecule tyrosine kinase inhibitors (TKIs) targeting the epidermal growth factor receptor (EGFR) pathways are used clinically for patients with non-small cell lung cancer (NSCLC). It is well established that somatic mutations in the kinase domain of the EGFR (Lynch et al. in N Engl J Med 350:2129-2139, 2004; Paez et al. in Science 304:1497-1500, 2004) are strongly associated with the tumor response and clinical outcomes in patients with NSCLC receiving EGFR-TKIs (Mitsudomi and Yatabe in Cancer Sci 98:1817-1824, 2007). Although the most common adverse events are skin rash and diarrhea, the most serious adverse effect reported is drug-related interstitial lung disease (ILD) (Inoue et al. in Lancet 361:137-139, 2003; Ando et al. in J Clin Oncol 24:2549-2556, 2006). The precise mechanism underlying the development of drug-related ILD remains unknown. Here, we describe a case of EGFR-mutant NSCLC who was rechallenged with the small-molecule EGFR antagonist erlotinib after developing gefitinib-related ILD.
This article was published in Cancer Chemother Pharmacol
and referenced in Journal of Clinical Case Reports